Case ReportsVisual Hallucinations During Duloxetine Treatment in a Patient With Major Depressive DisorderTomita, Tetsu MD; Yasui-Furukori, Norio MD, PhD; Kaneko, Sunao MD, PhDAuthor Information Department of Neuropsychiatry, Graduate School of Medicine, Hirosaki University, Hirosaki, Japan. Conflicts of Interest and Source of Funding: The authors have no conflicts of interest to declare. Address correspondence and reprint requests to Norio Yasui-Furukori, MD, PhD, Department of Neuropsychiatry, Graduate School of Medicine, Hirosaki University, Hirosaki 036-8562, Japan; E-mail: firstname.lastname@example.org Clinical Neuropharmacology: September/October 2013 - Volume 36 - Issue 5 - p 170-172 doi: 10.1097/WNF.0b013e3182a124cb Buy Metrics Abstract Duloxetine is a serotonin-noradrenaline reuptake inhibitor that is effective in the treatment of major depressive disorder (MDD) and chronic pain. The safety of duloxetine has been shown by many previous studies. We report a patient who experienced visual hallucinations after taking duloxetine. The patient experienced insomnia and chronic somatic pain. He began taking duloxetine after a diagnosis of MDD and developed visual hallucinations after the duloxetine dose was increased. The hallucinations disappeared after the duloxetine dose was decreased and then stopped; the dose of quetiapine was increased as an alternative. The specific cause of the duloxetine-induced hallucinations is unclear. In addition to other prescription medications and possible interactions with duloxetine, increasing dopamine by blocking noradrenaline transporters or serotonergic neurotransmission function may contribute to the occurrence of hallucinations. © 2013 by Lippincott Williams & Wilkins.